Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Las Vegas, NV

June 27, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jun 27, 2006, 4:13 PM MST for Mohave County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 4:13 PM MST (23:13 UTC)
Expired
Jun 27, 2006, 5:15 PM MST
In force
62 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 272314
FFWVEF
AZC015-280115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM MST TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 615 PM MST.

* AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES EAST OF MEADVIEW. THE 
  THUNDERSTORM WAS NEARLY STATIONARY.

* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL
  AREAS OF MOHAVE COUNTY.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

LAT...LON 3604 11370 3598 11391 3573 11383 3582 11355

$$

MORGAN
1 follow-up statement
000
WGUS75 KVEF 280010
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
508 PM PDT TUE JUN 27 2006

AZC015-280115-
MOHAVE AZ-
508 PM MST TUE JUN 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 505 PM...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM EAST OF 
MEADVIEW HAD BEGUN TO WEAKEN. HOWEVER...RUNOFF MAY STILL BE FLOWING 
DOWNHILL...SO THE FLASH FLOOD WARNING CONTINUES.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

LAT...LON 3604 11370 3598 11391 3573 11383 3582 11355

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:30 AM MST, 6 hours 43 minutes earlier.

Area forecast discussion, Jun 27, 9:30 AM MST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT TUE JUN 27 2006

.SYNOPSIS...AN AREA OF HIGH PRESSURE OVER NEVADA WILL SLOWLY SHIFT
TO THE FOUR CORNERS THE REST OF THE WEEK. THE RESULTING SOUTHEAST
FLOW WILL DRAW UP MOISTURE FROM MEXICO FOR ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE REGION TODAY AND INCREASING STORM COVERAGE
WEDNESDAY AND THURSDAY.
&&

.UPDATE...ONLY VERY LIMITED CONVECTION SO FAR THIS MORNING EXCEPT
FOR A COUPLE OF SPOTS SOUTH OF SAN BERNARDINO COUNTY. CURRENT
PACKAGE LOOKS GOOD AS MAIN AXIS OF CONVECTION EXPECTED IN CALIFORNIA
PORTION OF CWA TODAY. MAY HAVE TO BUMP DOWN HIGHS A BIT DUE TO
CLOUD COVER BUT WILL HOLD OFF FOR ANOTHER HOUR OR TWO TO SEE HOW
TEMPERATURES REACT THIS MORNING.
&&

.PREVIOUS DISCUSSION FROM 3 AM PDT...SHORT TERM...LIMITED CONVECTION
WAS DEVELOPING EARLY THIS MORNING ALONG A LINE NEAR I-40 IN CENTRAL
MOHAVE COUNTY AND EXTENDING WEST INTO EASTERN SAN BERNARDINO COUNTY.
THIS WAS APPARENTLY IN RESPONSE TO A DISTURBANCE NEAR YUMA PRODUCING
MID LEVEL CONVERGENCE WITH THE NORTHERLY FLOW FROM THE HIGH WITH ITS
AXIS ROUGHLY ALONG THE CALIFORNIA/NEVADA BORDER. THIS COULD PRODUCE
ISOLATED THUNDERSTORMS THIS MORNING ACROSS SOUTHERN MOHAVE AND SAN
BERNARDINO COUNTIES. THE 00Z AND 06Z NAM AND GFS INDICATE THE RIDGE
AXIS SHIFTS SLIGHTLY EAST TODAY AND SHOULD EXTEND FROM LAKE TAHOE
DOWN THROUGH SOUTHERN NEVADA INTO SOUTHEAST ARIZONA. CONSIDERING
THAT MUCH OF MONDAYS CONVECTION OCCURRED NEAR THE RIDGE AXIS...THIS
SHOULD LEAD TO INCREASING COVERAGE ACROSS OUR FORECAST AREA
ESPECIALLY OVER INYO/SAN BERNARDINO AND POSSIBLY CLARK COUNTIES. THE
MAIN PATTERN SHIFT IS FORECAST TO OCCUR WEDNESDAY AS THE RIDGE AXIS
MIGRATES FARTHER EAST AND BRINGS SOUTHEASTERLY FLOW AND INCREASING
MOISTURE TO MOST OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE
FORECAST TO INCREASE TO BETWEEN 1 AND 1.5 INCHES FOR SOUTHERN NEVADA
AND POINTS SOUTH. THE SOUTHERN SIERRA ALSO WILL SEE A SIGNIFICANT
INCREASE AS MOISTURE IS TRANSPORTED FROM MEXICO UP THROUGH SOUTHERN
CALIFORNIA. BOTH THE GFS AND NAM INDICATE THAT MOISTURE SHOULD STAY
IN PLACE OVER THE AREA THURSDAY AS AS A WEAK TROUGH DEVELOPS OVER
THE EASTERN PACIFIC. NEITHER MODEL INDICATES SUFFICIENT SOUTHWEST
FLOW DEVELOPING TO PUSH THE MOISTURE EAST. THE SOUTHERN SIERRA MAY
SEE SLIGHTLY LESS CONVECTION THURSDAY BUT CONFIDENCE IS NOT THAT
GREAT. IF ANYTHING...A SLIGHTLY STRONGER JET ALOFT AND SOME
INCREASING SHEAR MAY HELP ENHANCE CONVECTION...ESPECIALLY OVER
ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES THURSDAY AFTERNOON AND
EVENING.

.LONG TERM...MEDIUM RANGE MODEL PROGS KEEP UPPER HIGH PRESSURE
BASICALLY IN THE VICINITY OF ARIZONA OR JUST EAST OF THE CWA THRU
THE EXTENDED PERIOD. THIS GENERAL POSITION WOULD MAINTAIN MOIST FLOW
INTO AT LEAST THE EASTERN FORECAST AREA. BOTH THE GFS AND ECMWF SHOW
SOME MID LEVEL DRYING OVER THE WESTERN ONE THIRD OF THE CWA OVER THE
WEEKEND AND INTO EARLY NEXT WEEK....ESPECIALLY SUNDAY AND MONDAY.
HOWEVER...RIDGE REMAINS TOO STRONG FOR COMPLETE DRYING AS WEAK
IMPULSES FROM THE WEST ARE LIKELY TO LIFT TO THE NORTHEAST OVER THE
HIGH INSTEAD OF SUPPRESSING OR REPLACING THE RIDGING. KEPT POPS
CONFINED TO THE SOUTHERN AND EASTERN SECTIONS THESE DAYS AS A
COMPROMISE. ONLY MINOR TWEAKS MADE TO TEMPERATURES AS THE LATEST
MEX/MEN IS SIMILAR TO PREVIOUS GUIDANCE NUMBERS.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS IN THE BARSTOW
CORRIDOR THIS MORNING WILL BECOME MORE SCATTERED BY AFTERNOON.
ISOLATED THUNDERSTORMS WILL ALSO DEVELOP IN THE BEATTY..MORMON MESA
AND PEACH SPRINGS CORRIDORS THIS AFTERNOON. THUNDERSTORMS WILL
LIKELY DEVELOP OVER THE MOUNTAINS WEST AND NORTH OF KLAS LATE THIS
MORNING AND AFTERNOON AND THERE IS A POSSIBILITY A THUNDERSTORM
COULD TEMPORARILY IMPACT KLAS WITH THE MAIN THREAT BEING STRONG
GUSTY AND VARIABLE WINDS. THE MOST FAVORABLE TIME WOULD BE
BETWEEN 22Z AND 02Z WHEN CONDITIONS ARE MOST UNSTABLE. TAFS AND
TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA
TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:31 AM MSTRed Flag WarningVEFMohave13 hr
Jun 27, 4:47 PM MSTSevere Thunderstorm WarningVEFMohave43 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.